I've been on Cymbalta for close to 2 years for musculoskeletal pain from RA and SLE. I have extreme bouts of uncontrollable sweating even after all this time. I thought it was going to be a temporary side effect that I would eventually get over. Now, here I am... 23 months later and still miserable. I imagine it is what menopause would be like. I am 37 and not near menopause according to my labs. The actual temperature has little to do with my symptoms. I would hate to have to come off of this but I can't imagine another Georgia summer this way. These episodes just come on with little to no exertion. No new meds since beginning this and jaw-clenching and sweating have been apparent since. Any suggestions?
Does anyone have sweating with Cymbalta (duloxetine)?
Question posted by erika8579 on 23 March 2017
Last updated on 28 June 2022
The answer is yes. I've been on duloxetine for about 6 weeks. It has proven to to be a great medication as to I know longer feel the pain of my severe arthritis. The only rather persistent side effect is the profuse sweating. I have never had any issues with sweating. I went thru 3 stages of side effects with duloxetine. The first was nausea and the second was mild dizziness. My last and persistent side effect is profuse sweating. It usually starts about an hour after I've taken the medication.
I did notice that this last Friday 6-25-22, I was starting to feel.some swelling and md pain in.my arthritic knee. In 6-26-22 the pain was back. Has anyone had this issue?
I was prescribed duloxetine for fibromyalgia , and Sjorgens, I take 30 mg once daily. Taking it for three months and the sweating is unbearable! Not only that , but I get over heated easily and feel like I am having a heat stroke. I live in Kentucky where it is very humid. After about 15 minutes outside I develop a headache and feel like I am about to faint. I hate to stop the medicine because it helps me in so many other ways.
Terrible night sweats, 60 % of the time, usually 3 tee shirts. Sometimes need bed linen change. But the help with my all day burning nerve pain is worth those inconveniences.
I have been on Cymbalta 60mg (duloxetine) for 5+ years for depression and chronic back pain and I too deal with the sweating. My sweating starts 45 minutes to one hour after I take my medication and usually lasts approximately an hour and a half. I find drinking ice water helps get me through that hour and a half and I also carry a decorative hand fan with me wherever I go so I can fan my face which also relieves the sweating. I also find washing my face with a cold wash cloth helps me. I am 63 years old and well past menopause.
My husband has taken 30mg of Cymbalta for 4+ years for arthritis in his hip and he also notices he starts to sweat about an hour after he takes the medication. He says the heavy sweating only lasts for an hour or two for him and then it goes away. He doesn't do anything other than try to stay in a cool place until the sweating passes.
After researching this, I found this to be a common side effect of Cymbalta.
Other than drinking lots of ice water, washing your face with a cold wash cloth, staying in a cool place, carrying a hand fan with you at all times and running an overhead fan at night if necessary, that is the best I can tell you.
I know that's not what you want to hear, but it seems to be one of the common side effects of Cymbalta. I hope you find relief using one or more of these methods.
I've been on Cymbalta for over ten years and whereas the night sweats finally stopped, I sweat at even the slightest activity. I clean a church (when there's no plague) and just running the vacuum has rivers of sweat running down my face. It's horrible.
We tried to reduce my dose and gave up on that almost immediately. I would very much like relief from the sweating, but I also suffer from peripheral neuropathy along with bipolar depression, so it is probably a better option than most for me.
I am 68 and have been on 30mg Cymbalta for about 15 years. Every summer my sweating gets worse. It pours out of my head and drips off my eyelashes. My hair is always soaked. I am at the point that I want to stop the Cymbalta but if I miss more than one day it feels like electrical shocks going thru my head. Does anybody know how to stop it without the horrible side effects.
Discuss this problem with your doctors... there are remedies that can work very well for most people.
Me too!! I began with a 30mg dose of Cymbalta by Lilly. Then ordered the 60 mg from mail-order pharmacy and received generic. No problems on the 30 mg., but when I increased it to 60mg the sweats began. At first I thought I had Covid-19. My temperature was always low 96 or lower when the sweats happened. It became so bad that I would have to shower and wash my hair after a sweating episode and they would occur 3-5 times a day before coming off of Cymbalta. I was miserable, frightened to be out of the house, did not want to be around anyone and grew tired of having to sit in front of a fan with a towel until the episode subsided. I find it interesting that others who have written also did not start the sweating until after the dose was increased. I actually still wonder if there is enough difference between the Lilly and generic to have caused this side effect. My doctor has had me taper off of the drug, dropping to 30 mg. and then discontinuing the drug.
Now, I want the drug back and I might even take the sweats with it since the new me is not where I need to be... On the other hand, I am so relieved to have the sweating end. I have always been the "cool cucumber" ! I see my doctor this week. Hopefully, there is another /better drug for me.
At 63 I thought I was done with body temp changes. but since increasing my Cymbalta for depression, I suffer with excessive sweating and temps outside are 50. or when in house and temp are 70s, When I walk thru Walmart the sweat just pours out of my face and head. Have never dealt with anything like this.
Yes I am sweating worse than when I was menopausal. I' ve only been on it for about 6 weeks but sweating started in week 3 when I went to 60mg. And the kicker is that I am not a sweater ( except for menopause of course). I'm the person who feels wonderful and dry when others are sweating. So given what everyone else is saying, I'd say sweating is definitely an unpleasant side effect. I wonder what the ramifications of all this sweat might be.
many meds cause sweating as other things can contribute to sweating especially the head.
If all tests come back normal, as mine did, My Dr, after MY research put me on Oxybutin...
Problem solved... It was a horrible embarrassing problem.
Its a low side effect drug, for bladder leakage, but stops the sweats.
Hi Erika, I am from Georgia, too. A little outside Atlanta and boy can I relate to the terrible hot spells with warmer temps just around the corner. Although I do not take Cymbalta, I take other meds that are already making me sweat like crazy. My face gets hot and the water works start. I am literallu dripping from my face. We may not take the same meds, one of mine is Prednisone, and it can cause it. Plus doctors say my pain meds can cause it also. I understand how you feel. I get so hot iy makes me sick to my stomach. I have no secret tips, hon, wish I did. Just wanted to let you know a fellow Georgian is here and understands what you are feeling. There are some really smart people on here. Maybe one of them will chime in w/ some tips. Like you, the actual temp doesn/t really matter as I have mine year round. But, they are worse in the summer. Best wishes, ChelleKay
I have the same side effect. It was unmanageable in the beginning , didnt want off it like you , was asked to keep on a bit longer and it would settle down. im on week 8 now , not as many but still sweats , im only on a small dose 60 mg but gradually as the sweats lesson my pain is worse so needing to up this drug. Was told would have to come off it if they didn't calm down. So its as of next week when GP back , its up the drug or its coming off it ..Dreading going back to struggle out of bed if off it ...
I would sweat a lot while on this medication for no reason. I also noticed that I would be very foggy headed and I would forget a lot.
Yes! I dislike the sweating it causes so much. My clothes will get wet and stick to me even in winter. It's uncomfortable. I don't want to go off it either as withdrawal from it is a nightmare (at least it was for me the one time I did stop) but you could consider switching antidepressants after researching others. Also, Gabapentin is used for hot flashes (I know they're not hot flashes but excessive sweating) off label if you might want to consider that. Good luck.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.